COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Back to Search Results |
| Model Number |
G38488 |
| Medical Device Problem Code |
Stretched (1601)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/05/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.The zisv6-35-125-7-80-ptx device of lot number c1259137 involved in this complaint was implanted in the patient, and was not available for evaluation.The delivery system has not yet been returned.With the information provided, a document based investigation was conducted.Images were provided to support the complaint investigation.The delivery system has not yet been returned.The investigation will be updated once the images have been reviewed and the delivery system returned and evaluated.From customer testimony, it is known that the complaint device was used in the left common iliac.The patient anatomy was not tortuous, but was stenosed.There was no resistance encountered when advancing the wire guide or delivery system to the target location, or during deployment.The device was not pushed, pulled or twisted by the user during deployment.There is no evidence to suggest that this incident did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the use of the device in a non-indicated location, or the patient anatomy.From customer testimony, it is known that the device was implanted in the left common iliac.However, the image review has not been completed, the device has not yet been returned for evaluation, and the circumstances of use cannot be replicated in a laboratory environment.Therefore, a definitive root cause for this occurrence cannot be determined and no other comment can be made.As per the instructions for use, zilver ptx thumbwheel is indicated for use in the above the knee femoropopliteal arteries.Prior to distribution, all zisv6 (zilver ptx thumbwheel) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1259137.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
As reported to customer relations: "during the procedure it appeared the stent had elongated.The stent seems to measure 9.5mm instead of 8mm.The physician put an 80 balloon in and came up short.The stent landed in a good spot and the procedure went well.Patient was released to go home.".
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.The zisv6-35-125-7-80-ptx device of lot number c1259137 involved in this complaint was implanted in the patient, and was not available for evaluation.The delivery system has not yet been returned.With the information provided, a document based investigation was conducted.Images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: findings: two images photographed from an angiography monitor are provided along with the complaint report.The calibration tape was wavy in appearance.A zilver ptx stent was implanted in a narrow, long left common iliac artery from a retrograde left common femoral artery access.An immediate post implantation image demonstrates significant proximal stent constraint, indicating modest, at best, pre-implantation artery preparation.The stent proximal end just flares into the aorta.The stent distal end extends beyond ink marks drawn on the monitor, indicating the intended distal landing zone and likely the internal iliac origin.Although detail of individual stent elements is limited, the mid stent appears slightly stretched.The inflated angioplasty balloon was a 6x80mm balloon based on an 80mm balloon length, measured by the balloon shoulders.The balloon markers do not indicate the nominal balloon length but are always a few millimeters shorter than the balloon length.The stent length appears to be 9.5cm when measured by the calibration tape but only 84mm when measured by the balloon.The calibration tape was wavy in appearance and shorter relative to the balloon, indicating that it was placed on the patient.Because this placed the tape closer than the balloon and stent to the flat panel detector, the tape length was artifactually minified.Consequently, any measurements based off of the tape would be artifactually magnified.If the distal most mark on the screen marked the internal iliac artery origin, then the stent just covered the ostium.This typically has no significant effect on the internal iliac artery.Impression : a longer stent than the package indicated was not confirmed, the stent was implanted to a length of 84mm based on the most accurate calibration available, the post stent angioplasty balloon.Slight, mid stent longitudinal stretching was likely and consistent with the 4mm of measured stretching.The perception of a 9.5cm long stent was erroneously based on the calibration tape.The calibration tape curvature and length based on the balloon indicate that the tape was placed on the patient's abdomen.The closer proximity of the tape to the flat panel detector and its curvature minified the tape length, relative to the stent and balloon.Consequently, any measurement performed off of the tape would be erroneously longer.Significant findings relative to the patient's anatomy were not observed.Significant findings relative to the disease state were not observed.Significant findings relative to the use of the device were observed.The stent was implanted mildly longitudinally stretched.This is made more likely by insufficient pre-implantation angioplasty.Significant findings relative to the design or performance of the device were not observed.Cause of adverse events was not observed.From customer testimony, it is known that the complaint device was used in the left common iliac.The patient anatomy was not tortuous, but was stenosed.There was no resistance encountered when advancing the wire guide or delivery system to the target location, or during deployment.The device was not pushed, pulled or twisted by the user during deployment.The customer complaint is confirmed as mild stent elongation (4mm) was observed on the image review.Possible causes for this occurrence could include the use of the device in a non-indicated location or insufficient pre-implantation angioplasty.From customer testimony, it is known that the device was implanted in the left common iliac.However, the device has not yet been returned for evaluation, and the circumstances of use cannot be replicated in a laboratory environment.Therefore, a definitive root cause for this occurrence cannot be determined and no other comment can be made.As per the instructions for use (ifu0118-2), zilver ptx thumbwheel is indicated for use in the above the knee femoropopliteal arteries.Prior to distribution, all zisv6 (zilver ptx thumbwheel) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1259137.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
This follow up mdr is being submitted due to the receipt and review of images relating to this event.Initial report details: as reported to customer relations: "during the procedure it appeared the stent had elongated.The stent seems to measure 9.5mm instead of 8mm.The physician put an 80 balloon in and came up short.The stent landed in a good spot and the procedure went well.Patient was released to go home.".
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.The zisv6-35-125-7-80-ptx device of lot number c1259137 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: findings: two images photographed from an angiography monitor are provided along with the complaint report.The calibration tape was wavy in appearance.A zilver ptx stent was implanted in a narrow, long left common iliac artery from a retrograde left common femoral artery access.An immediate post implantation image demonstrates significant proximal stent constraint, indicating modest, at best, pre-implantation artery preparation.The stent proximal end just flares into the aorta.The stent distal end extends beyond ink marks drawn on the monitor, indicating the intended distal landing zone and likely the internal iliac origin.Although detail of individual stent elements is limited, the mid stent appears slightly stretched.The inflated angioplasty balloon was a 6x80mm balloon based on an 80mm balloon length, measured by the balloon shoulders.The balloon markers do not indicate the nominal balloon length but are always a few millimeters shorter than the balloon length.The stent length appears to be 9.5cm when measured by the calibration tape but only 84mm when measured by the balloon.The calibration tape was wavy in appearance and shorter relative to the balloon, indicating that it was placed on the patient.Because this placed the tape closer than the balloon and stent to the flat panel detector, the tape length was artifactually minified.Consequently, any measurements based off of the tape would be artifactually magnified.If the distal most mark on the screen marked the internal iliac artery origin, then the stent just covered the ostium.This typically has no significant effect on the internal iliac artery.Impression : a longer stent than the package indicated was not confirmed, the stent was implanted to a length of 84mm based on the most accurate calibration available, the post stent angioplasty balloon.Slight, mid stent longitudinal stretching was likely and consistent with the 4mm of measured stretching.The perception of a 9.5cm long stent was erroneously based on the calibration tape.The calibration tape curvature and length based on the balloon indicate that the tape was placed on the patient's abdomen.The closer proximity of the tape to the flat panel detector and its curvature minified the tape length, relative to the stent and balloon.Consequently, any measurement performed off of the tape would be erroneously longer.Significant findings relative to the patient's anatomy were not observed.Significant findings relative to the disease state were not observed.Significant findings relative to the use of the device were observed.The stent was implanted mildly longitudinally stretched.This is made more likely by insufficient pre-implantation angioplasty.Significant findings relative to the design or performance of the device were not observed.Cause of adverse events was not observed.From customer testimony, it is known that the complaint device was used in the left common iliac.The patient anatomy was not tortuous, but was stenosed.There was no resistance encountered when advancing the wire guide or delivery system to the target location, or during deployment.The device was not pushed, pulled or twisted by the user during deployment.On evaluation of the returned device, it was observed that the stent was not returned with the device.The thumbwheel function was tested, which caused the stent retraction wire to separate from the stent retraction sheath during the lab.There was no damage observed on the outer sheath.The distance between the stent stop and the proximal end of the white tip was 76mm, which the engineers confirmed to be correct.Complaint is confirmed as the failure was verified in the image(s).Mild stent elongation (4mm) was observed on the image review.Possible causes for this occurrence could include the use of the device in a non-indicated location or insufficient pre-implantation angioplasty.From customer testimony, it is known that the device was implanted in the left common iliac.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause for this occurrence cannot be determined.As per the instructions for use, zilver ptx thumbwheel is indicated for use in the above the knee femoropopliteal arteries.Prior to distribution, all zisv6 (zilver ptx thumbwheel) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1259137.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Initial report details: as reported to customer relations: "during the procedure it appeared the stent had elongated.The stent seems to measure 9.5mm instead of 8mm.The physician put an 80 balloon in and came up short.The stent landed in a good spot and the procedure went well.Patient was released to go home.".